• Sex and Sertraline

    1491779541
    sugarcoating [sign in to see picture]
    • Rank: Colonel
    • Posts: 14
    • Joined: 15 Mar 2017

    No, not an erotic Jane Austen pastiche! I wasn't quite sure where to put this or whether to even post it at all but I figured if I'd try my luck.

    Bit of a debbie downer statement but recently (over a month ago) I've been put on antidepressants and will have to be on them for a while yet. I had noticed for sertraline that the side effect of sexual dysfunction seemed to be non uncommon for men but there is little information for women who are suffering too. In my twenties i didn't even think this would happen but I find it so hard to climax without toys now, manual masturbation is out of the question! Some days even my quiet toys don't help and I have to go for more power.

    I wondered has this happened to anyone before? does it pass? What helped take your mind off it? Certainly I know this is a sensitive topic but I hope not too intrusive. X

    1491782911
    RosyCheek [sign in to see picture]
    • Rank: Field Marshall
    • Posts: 2293
    • Joined: 11 Apr 2016

    Hello! Sertraline is an SSRI and yes it can stop a woman reaching climax. Have you went through the insanely long side effects list on the information leaflet? I know you said it was over a month ago you were put on them but have you passed 6 weeks? It usually takes 6 weeks to level out. If you still have problems go to your gp and they can try another. 😘

    1491783651
    Kirsty92 [sign in to see picture]
    • Rank: Major General
    • Posts: 707
    • Joined: 25 Aug 2015

    My boyfriend is on certraline and he's ok and I'm on citalopram and it did make me struggle to climax but it didnt last long luckily. Maybe speak to the GP.

    1491783669
    Funlover69 [sign in to see picture]
    • Rank: General
    • Posts: 342
    • Joined: 28 Jan 2017

    Hi sugarcoating,sori to hear of the downside to your medication.I have never taken sertraline myself but from the fact that it can lower male sex drive I think you can be pretty sure that's what is causing your lower libido and issues with orgasm as well.Things may improve in the coming weeks as your body becomes more accustomed to your medication.I have to take fentanyl and duloxetine for pain relief and they have a similar effect on libido but things did improve for me over time once more accustomed to the drugs.It might be worth consulting your g.p. if this is worrying you as there may be a different antidepressant you could take that might not have such a drastic affect on your sex drive etc.I hope you can get help with this before it adds to your feeling down.You need to be able to recover and don't need this complication.I'm sure you will find your g.p. extremely supportive and understanding.G.P.s are wellqualified and extremely professional when dealing with sexual complaints.

    1491807529
    NatandTom [sign in to see picture]
    • Rank: Field Marshall
    • Posts: 5868
    • Joined: 6 Jun 2015

    Hi!

    I took sertaline for about a year and it absolutely destroyed my sex drive. It went to the point where I thought I was asexual as I had no interest at all.

    If you've given it time to get to your system (6-8 weeks) and it's bothering you then I'd go back to whoever prescribed them and see if a change is possible. I'm on citalopram now and have had no problems. I had no issues with fluoxetine either but it was a rubbish antidepressant x

    1491809381
    SquirtyPanda [sign in to see picture]
    • Rank: Field Marshall
    • Posts: 1413
    • Joined: 18 Oct 2015

    I was on Sertraline for over a year, knowing it would diminish my libido I decided to take control and not let it override my sex drive. I carried on masturbating/having sex and my libido carried on as normal. I also treated masturbation as a sedative anyways.

    🐼

    1491812910
    Lady Ness [sign in to see picture]
    • Rank: Field Marshall
    • Posts: 2157
    • Joined: 16 May 2010

    It's sadly one of the main ones to decrease sex drive. When I've taken it it seems to affect my orgasms within just a few days. Sadly haven't found it to get better with time. I'd recommend chatting to your GP to get a better care plan. Some people are put on these anti ds for shorter periods of time and for some it can be worth a reduced sex drive for a few months as they cope with mental health issues.

    But remember, never be afraid to talk about your sex drive to your GP. Your overall happiness is important, and this includes your love life (although they don't often need you to go into detail).

    1491843858
    Sex Squid [sign in to see picture]
    • Rank: Field Marshall
    • Posts: 1255
    • Joined: 13 Sep 2006

    My OH has been on citalopram for about 2-3 yrs and it absolutely kills her sex drive. Sometimes we go a couple of months without sex, then when it comes back we make the most of it. OH feels meds working for her though and doesn't want to go back to docs to ask to try different ones, and I wouldn't dream of pushing her to change them so we just muddle through...

    1491850566
    Terri JJ [sign in to see picture]
    • Rank: Field Marshall
    • Posts: 10583
    • Joined: 20 Aug 2014

    I take citalopram......not noticed any decrease in my sex drive but it does seem to have deadened all emotion a bit. It's definitely helped with the sadness, feeling down and tearful.....But I don't feel much full stop.....Neither happy or down about anything. A took sertraline when I suffered from post natal depression years ago.....And the only effect it had was to make me really sick. If you're having issues with the meds I'd definitely go back to my GP xx

    1492083726
    EmeraldTiara [sign in to see picture]
    • Rank: Lieutenant Colonel
    • Posts: 17
    • Joined: 19 Mar 2017

    Hey! I've been taking Sertraline since last November (so, almost six months now), and I found that it definitely affected my sex drive. Sometimes I'll go for a couple of weeks at a time with zero interest, but then (weirdly?) sometimes I'll go through a few weeks where sex is all I can think about.

    It definitely takes me longer to orgasm now, but I've found that if I'm using the right toys, then I can still get there no problem.

    If you've been taking your current dosage for longer than 6-8 weeks and find you're having side effects that you're not happy with, it might be worth speaking to your GP. It could be that the dosage needs to be adjusted or it might be that you need to try a different SSRI.

    Hope everything goes well for you!

    1492167373
    Mr Cheeky Monkey [sign in to see picture]
    • Rank: Lieutenant Colonel
    • Posts: 332
    • Joined: 31 Aug 2016

    Hi sugarcoating, my OH had been prescribed Sertraline and also found it affected her sex drive, she went back to the GP after 7 weeks to get it changed.

    It may be worth booking an appointment to see your GP to see if there is a suitable alternative to Sertraline.

    Good luck

    1492556833
    DJThunderGod [sign in to see picture]
    • Rank: Officer Cadet
    • Posts: 12
    • Joined: 16 Apr 2017

    Currently on 150mg sertraline, and it's definitely blunted my sex drive. It even makes masturbating harder, and not in a good way. I've ended up giving up several times because I just went soft. It always did take a lot to get me to cum, but the sertraline increases the difficulty, which is good for her. Well, it was at first, until she realized what was going on - haven't really had sex since, since she really doesn't want to pressure me into something I can't do (her words).

    Upside? I'm still here. I haven't driven into oncoming traffic or stepped in front of a lorry, just to see what happens.

    Just kind of taking the rough with the smooth at the moment. Interested to see if toys can help me.

    Post a reply to this thread

    Please sign in to post messages to the forum.